Alert archive / North Dakota / River Flood Watches in 2011

River Flood Watch 2, NWS Bismarck, ND

May 21, 2011Mercer County, Oliver County, North Dakota

NWS Bismarck, ND issued this river flood watch at May 21, 2011, 10:44 AM CDT for Mercer County, Oliver County, North Dakota. It took effect at May 23, 2011, 3:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 21, 2011, 10:44 AM CDT (15:44 UTC)
In effect from
May 23, 2011, 3:00 AM CDT
Expired
May 22, 2011, 1:41 PM CDT
In force
Issued by
NWS Bismarck, ND
Flood severity
None

Counties Mercer County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 80 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Knife River (ND) near Hazen (HZNN8). The gauge peaked at 17.69 ft at May 22, 2011, 2:00 PM CDT.

actionminormoderatemajor102005/2105/2205/23
Action stage
19 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood watch went out at May 21, 9:50 AM CDT, 54 minutes earlier.

Area forecast discussion, May 21, 9:50 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
950 AM CDT SAT MAY 21 2011

.UPDATE...UPDATED CHANCES FOR RAIN AND TEMPERATURES TODAY.

&&

.DISCUSSION...UPPER LOW IS LIFTING NORTH AND THE MAIN AREA OF
PRECIPITATION WILL BE NORTH AND WEST. WILL LIKELY SEE SOME PARTIAL
SUNSHINE SOUTH CENTRAL AND WITH SOME SMALL CAPE COULD SEE AN
ISOLATED THUNDERSTORM. COOLED TEMPERATURES 1 TO 2 DEGREES SOUTHWEST
WHERE CLOUDS AND RAIN WILL HOLD DOWN TEMPS.

&&

.AVIATION...SURFACE LOW PRESSURE IN SOUTHWEST NORTH DAKOTA AT 9 AM
CDT WILL BE THE FOCUS FOR RAIN NORTH AND WEST. IFR CEILINGS WILL
CONTINUE AT KMOT/KISN/KDIK. GRADUAL IMPROVEMENT TO MVFR CONDITIONS
EXPECTED AT KBIS/KJMS AFTER 18Z. ISOLATED THUNDERSTORMS AFTER 18Z
AT KBIS/KJMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NDZ004-005-012-013.

&&

SHORT TERM...WAA
LONG TERM....TSW
AVIATION...TSW
Hazardous weather outlook, May 21, 4:22 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CDT SAT MAY 21 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
422 AM CDT SAT MAY 21 2011 /322 AM MDT SAT MAY 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS...ADVISORIES AND WATCHES ARE IN EFFECT ACROSS THE
COUNTY FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOOD WARNINGS AND ADVISORIES CONTINUE SUNDAY. ISOLATED
THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY...BUT NO SEVERE STORMS
ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR REPORTS OF RAINFALL AND FLOODING.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 12:52 AM CDTAreal Flood AdvisoryBISDickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more27 hr
May 21, 3:54 AM CDTAreal Flood AdvisoryBISFoster, Sheridan, Wells24 hr
May 21, 10:17 AM CDTRiver Flood WarningBISDunn33 hr
May 21, 10:21 AM CDTRiver Flood WarningBISBillings, Golden Valley10 days
May 21, 10:44 AM CDTRiver Flood WatchBISMercer11 hr

Nearby

River Flood Watches in North Dakota, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.